Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Hair loss. Using onion treatment, mild hair growth. Hair loss due to biotin deficiency?

hello sir, I am XXXX I have been suffering hair loss for 3years, now I am wearing a wig. But now I can see a new growth of hair on my bald areas (not so much)by the onion treatment of about 3months. But it didnot grow. Is it any cause of biotin deficiency .......Please replay me With thanks and regards
Asked On : Sun, 4 Nov 2012
Answers:  1 Views:  130
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello. I'm sorry you're having problems with your hair.
Biotin deficiency is very rare. In fact, the only two situations associated with biotin deficiency are prolonged intravenous feeding without biotin supplementation and prolonged consumption of raw egg whites (a protein called avidin in egg whites binds biotin and prevents its absorption from the intestine). Unless one of those situations describes you, it's unlikely your hair loss is due to biotin deficiency, and there's no good evidence that taking extra biotin will improve hair growth unless you ARE biotin deficient.
However, biotin supplements are relatively cheap, and taking extra biotin certainly won't do any harm. 1,000 to 5,000 mcg daily is a reasonable dosage range. In the meantime, I urge you to see a dermatologist to determine the cause of your hair loss and discuss other treatment options.
Good luck!
Answered: Sun, 4 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor